MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955680
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 09/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 2 years 2 months post implant of ventralight st w/ echo, patient was diagnosed with hernia recurrence and adhesions thereby underwent repair.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.This emdr represents the ventralight st w/ echo (device #2).An additional supplemental emdr was submitted to represent the ventrio mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned.
 
Event or Problem Description
Per information provided: (b)(6) 2013 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, ¿the hernia was identified just to the right of the midline.A ventrio hernia patch (device#1) was then placed intraabdominally using sutures.¿(b)(6) 2015 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the implant of ventralight st using echo ps (device #2) and removal of ventrio mesh (device #1).Per operative notes, ¿the adhesions were taken down from the anterior abdominal wall.The ventrio mesh (device #1) was loose and curled up and this ventrio mesh (device #1) was removed.Then a ventralight st using echo ps (device #2) was placed into the abdomen using tackers.¿ (b)(6) 2017 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the implant of ventralight st using echo ps (device #3).Per operative notes, ¿the lower edge of the old mesh (device #2) had tented up into the hernia.The adhesions were lysed, then an another ventralight st using echo ps mesh (device #3) was used for repair and secured by tackers.¿ attorney alleges that the patient had adhesions, mesh migration, mesh shrinkage, pain, hernia recurrence and emotional injuries.It is also alleged that the patient had additional surgery to remove the mesh and repair the hemia, permanent and severe scarring and disfigurement.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 2 years 2 months post implant of ventralight st w/ echo, patient was diagnosed with hernia recurrence and adhesions thereby underwent repair.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.Addendum: this supplemental emdr is submitted to document the dhr results and to update annex a code.Review of the manufacturing records was performed and found that the lot was manufactured to specification.Updated fields: b4, g3, g6, h2, h4 (manufacturing date), h6, h10.This supplemental emdr represents ventralight st w/ echo (device #2).An additional supplemental emdr was submitted to represent the ventrio mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided: (b)(6) 2013 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, ¿the hernia was identified just to the right of the midline.A ventrio hernia patch (device#1) was then placed intraabdominally using sutures.(b)(6) 2015 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the implant of ventralight st using echo ps (device #2) and removal of ventrio mesh (device #1).Per operative notes, ¿the adhesions were taken down from the anterior abdominal wall.The ventrio mesh (device #1) was loose and curled up and this ventrio mesh (device #1) was removed.Then a ventralight st using echo ps (device #2) was placed into the abdomen using tackers.¿ (b)(6) 2017 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the implant of ventralight st using echo ps (device #3).Per operative notes, ¿the lower edge of the old mesh (device #2) had tented up into the hernia.The adhesions were lysed, then an another ventralight st using echo ps mesh (device #3) was used for repair and secured by tackers.¿ attorney alleges that the patient had adhesions, mesh migration, mesh shrinkage, pain, hernia recurrence and emotional injuries.It is also alleged that the patient had additional surgery to remove the mesh and repair the hemia, permanent and severe scarring and disfigurement.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20492478
Report Number1213643-2024-094764
Device Sequence Number4174384
Product Code FTL
UDI-Device Identifier00801741031755
UDI-Public(01)00801741031755(17)170328(10)HUZC0154
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number5955680
Device Lot NumberHUZC0154
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight112 KG